| Model Number |
SPKD LGMNT STAPLE,6 MMX 20 MMSM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a surgery a piece of the staple broke off during impacting.A piece remained in the patient's tissue.There was no harm for patient, operator or third party.The surgery was finished with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1006 spiked ligament staple batch number: 26062216 was received for evaluation.Visual inspection noted that one of the staple holding pins had broken off.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.